at a loss... 7 year relationship advice wanted.

Discussion in 'General' started by ReallyRed, Aug 6, 2011.

  1. so, i've been with my partner for the past seven years... things have been okay... but, lately (or, i should say the past four or five months) i haven't felt like the relationship is doing anything other than being an emotional sinkhole.

    i've found myself fantasizing about other people (men and women... yes, i'm queer, deal with it.) and wondering "what if" with regards to this whole thing.

    i've also caught him getting a little more passive agressive about a few things... how i'm not always on top of keeping the place clean... insinuating that i'm one step away from being a bum (i have a job and i have side projects like the game i'm working on with some friends and the patient i'm learning to grow better beans with.) he has a selective memory about when i've fucked up and he's fucked up and lost his cool saying that i'm always turning things around to make him the bad guy (i am not perfect and i admit that both to him and y'all here... i fuck up quite a bit and admit it.)

    that and the sex is just not what it used to be either. i'm borderline a-sexual with him (as in, i don't have much interest in sex with him.)

    a part of this i would suspect is the medication i'm on. it's made my emotions a little duller than normal and hasn't really helped with much other than making me a bit of a zombie.

    still, i just don't "feel" it like i used to... and if i'm on this medication for longer than a few years (god i hope not) would you think that it would be a mercy kill to take a break at the least for now? i don't know if i should just up and end it because what if this IS purely the medications i'm on killing my emotional range (or, better yet, turning it from depressed to emotionless.)

    i've tried talking to him about it but it ends up with the same result. he gives "advice" which isn't really advice and it ends up not being resolved... he even states that i'm the hyper emotional one and he's the hyper rational one (when i know he's not... but dare i prick that little fantasy he has and risk a big blow-up?)

    i don't know what to do... maybe i just needed to get this off my chest... but still, as i am right now i'm not feeling it anymore. what would you do?
     
  2. #2 winna99, Aug 6, 2011
    Last edited by a moderator: Aug 7, 2011
    queeeeeeeeer


    lol jk

    um..that sounds like the part where you break up and say you have no feelings anymore

    Name-Calling is not allowed here. - KSR
     
  3. At this point, it seems to me that keeping the relationship going is only going to prolong the inevitable... Seven years is a long time to spend with someone, and it's a long time to grow sick of each other, which does seem to be what's happened.

    Yet, if this is a new medication that's fucking with everything, then it could be time to consider dropping the meds, or seeking an alternative to them. It sounds like they are messing your shit up anyway, relationship aside.

    Ultimately what you have to answer this: Is keeping this relationship above water worth your efforts? Is it fair to you and your partner to continue on, or is it only going to continue mentally and emotionally draining the both of you?

    The way you talk indicates that he thinks he's right about most things. People who convince themselves how right they are rarely listen to reason, even when it's slapping them right in the face. Relationships require extreme flexibility, it's all about the give and take. If it's not worth giving, and you have nothing left to take, then it's time to move on.
     
  4. No matter what you decide to do just remember the only thing that matters is that you're happy.
     
  5. This is the most important thing
     
  6. Welcome to the good life
     
  7. I had some meds for anxiety earlier this year and they would actually make me feel very cranky.

    I don't know about the relationship problems but have you ever considered that the meds you are taking aren't right for you? That might explain what sounds like a loss of libido.
     
  8. I know this isn't what you're asking for, but I'm with everyone else about the medications. You mentioned it took you from depressed to zombie. Is it an antidepressant? Those medications require a LOT of trial and error---and the one you're on might just not be the right fit for you.

    As far as the relationship. I understand why all these thoughts might be taboo, given that ya'll have been together for a very long time. Maybe think about doing little things to try and salvage the relationship. Maybe get some new furniture, decorations, or rearrange things around your apartment/house. See if the change of scenery makes things seem fresh.
    Also think about going on a vacation or something. Like a bed and breakfast, trip to the mountains, whatever. See if that might add some added spice to the relationship or to the bedroom.
    Don't be ashamed to ask for new things in bed. Try some role playing, toys, add some porn...Sometimes sex can get boring if it seems like the same thing over and over again. Maybe the added spice might help things.
    Another suggestion is to maybe get a part time job or something. Are you a student? Is he making a majority of the money so that working isn't really a necessity for you? Either way, getting out, socializing, and keeping yourself busy can not only help your health but will also improve his perception of how you spend your day.
    And if these things, or things other people offer, just don't work...well, nobody really wants to be stuck, right?
     

Grasscity Deals Near You

Loading...

Share This Page